MAUDE Adverse Event Report: K2M, INC. LOCKING SCREW INSERTER, XT, CANNULATED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. LOCKING SCREW INSERTER, XT, CANNULATED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5101-90161
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return status of the device is unknown.
 
Event or Problem Description
It was reported that an everest xt locking screw inserter was "clicking" and kept loosening from the screw intra-operatively.Surgery was successfully completed with another inserter.No adverse consequences or medical intervention were reported.
 
Event or Problem Description
It was reported that an everest xt locking screw inserter was "clicking" and kept loosening from the screw intra-operatively.Surgery was successfully completed with another inserter and a 20 minute surgical delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: cleaning/reprocessing - k2m reusable devices are supplied non-sterile and must be thoroughly cleaned prior to sterilization.Thermal disinfection may be also be performed to render the devices safe for handling however sterilization must be performed as a final step in reprocessing.Point of use - contaminated instruments should be wiped clean of visible soil at the point of use, to prevent drying of soil and contaminants in and on the device.Flush cannulated devices with sterile or purified water to prevent the drying of soil and/or debris on the inside.Factors such as consistent use of this instrument throughout its lifetime, or previous misuse of instrument may lead to the reported failure at the tip.Since the device was not returned, a conclusive root cause could not be determined.

Brand Name
LOCKING SCREW INSERTER, XT, CANNULATED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10521797
Report Number3004774118-2020-00207
Device Sequence Number3155547
Product Code LXH
UDI-Device Identifier10888857279414
UDI-Public10888857279414
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90161
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1